Everybody has such different affects......... i get anxiety on too high a dose ... others get tired ... it's a guessing game until it is regulated and for me it's now 1.5 yrs into the process but at 10mos it was pretty good.
I wouldn't worry about anything but taking the synthroid to get that tsh level up, so you can feel better. You may not have any side effects at all from the synthroid...there really isn't anything bad anyway....maybe just annoying. :) You will know over time if it is the right med for you....regardless it will improve your levels. You tested positive for antibodies so expect fluctuations in your thyroid levels.....sigh....welcome to our hashimotos club here.....we feel for you. :)
It is common for hair loss, weight gain, and hard to get pregnant when you are hypothyroid. It will take a while for symptoms to get better. They say it can take up to a yr for symptoms to go away, once you are at optimal dosage. Those of us with hashi's sometimes struggle to find an optimal dosage over a long period of time.
Try to be patient.
I know it is not recommended to become pregnant until the antibodies of Hashi settle down.
I would put those plans off for a while until your body stabilizes again.
On 5/1/08 I had partial thyroidectomy (left side removed) due to nodule and 2 weeks after surgery I went to see the Endo. He said I had to take thyroid meds now because if not the right side could grow. All of this thyroid stuff is really so new to me since I have never had any problems before. Anyway, he started me on Synthroid,the lowest dosage, 25 mcg. I feel worse overall. I am more tired which makes me less motivated to do anykind of workout. I'm not overeating, but have gained about 15 lbs in the last 2 months. I do seem do have alot more hair in my brush. I also feel irritable ( anxious, stressed, depressed). I go to see the Endo again in about 3 weeks. What should I expect?
Hi, I have hypothyroidism too, and understand your fears and uncertainties. The medication does affect everyone different,just as cheryl stated. I know now, when I am getting too much med and too little. You will be able to tell after it happens to you as well. My symptoms for too much are anxiety, and panic. too little, heart beating really hard.
This disease is horrible, but I am learning that you will get through it. I can't describe as well, as I am sure others can say with me, how this has affected my life, in a way, that I would bnot wish on my worst enemy. Hopefully you have caught it early enough that it has not caused long lasting consequences.
It has made me realize how I took my health for granted and I am sorry for that.
I am stronger than I thought. Just like all things....this too shall pass.
You will make it!
Sometimes you don't believe that , but you will.
Hang in there.
Another thing that I have experienced since my surgery, before taking synthroid, is extreme acid reflux. I hate taking pills for anything. I'll suffer 5 hrs with a sinus headache before I finally give in and take something. But, I have been taking Tagamet (is that how it's spelled) like everyday. It works that's for sure, but do I need to take this stuff the rest of my life? Has anyone else been experiencing this symptom as well?
hi! my name is jennifer. i am 35 and found out 3 years ago i have hypo. i just deal with it the best i can but i do sometimes wonder if i should see a specialist that deals with the thyroid? i have a good number of nodules but the doctor just keeps watch on them to make sure there are no changes in them. i take 75 of levithroxiyn (however you spell it) i went 3 mo. ago and felt fine, but get a call saying that my thyroid and iron are both border line and i need to give it 3 mo. and come back for another blood test to see were the levels are at again. i am so tired all the time still and it *****!! i am on prozac but still feel pretty down most of the time. i am so big now from the weight gain they can't even weigh me anymore and the dr. doesn't seem to be bothered by the fact we don't know what i weigh. is there no help to lose weight for this problem? plus i heard oprah saw she has this or did have it and now she doesn't, how is that possible? i would really to hear from anybody that has this just to have someone who knows how i feel and what i am going threw. thanks god bless, jen
I've been on synthroid x 5 months, post total thyroidectomy since May, and I've had no hair loss or weight gain. I am also VERY careful about what I eat and exercise regularly.
I exercise daily, and eat no more than 1,200 calories a day. I have been taking Levo (Synthroid) for about two months. My weight went from 118 to 127 within a few short weeks. I fight weight gain every single day. I find I have to exercise more and eat less in order to keep from gaining weight daily. After doing research, I have found that I am not alone with this side effect. There are some who have success with Synthroid, but I have found many more who have had issues. I think the only way to know how your body will react is to actually try it and see. Good Luck
I had RAI in JUne 2008 and then TT (keyhole) in Septemeber 2009 and am on 62.5mcg thyroxin and doing ok.
I have had no hair loss and have lost 10kgs in weight since my levels stabalised.
Stabalising your levels is the secret to losing the weight and eating healthy.
No amount of dieting will rid you of excess weight if your levels are out of whack.
Before RAI, I went from 55kgs to 71 kgs.
I am now just over 60kgs.